Alert archive / New Mexico / Flash Flood Warnings in 2025
Flash Flood Warning 91, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 24, 2025, 4:27 PM MDT for Otero County, New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 24, 2025, 4:27 PM MDT (22:27 UTC)
- Expired
- Jul 24, 2025, 8:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.5 hours before the alert went out and 341 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1449 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1455 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 11:39 AM MDT, 4 hours 48 minutes earlier. Its key messages:
- Updated at 1046 AM MDT Thu Jul 24 2025
- Warming and mainly dry weather through Saturday with isolated storms favoring the Sacramento mountains and eastern areas.
- Moisture starts to increase Sunday through Tuesday with more widespread thunderstorm activity.
- The flash flooding threat returns Monday through Wednesday as a monsoonal plume sets up over the area. Increased moisture will allow temperatures fall to near or below normal.
Area forecast discussion, Jul 24, 11:39 AM MDT, 4 hours 48 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 1139 AM MDT Thu Jul 24 2025 ...New DISCUSSION, AVIATION, FIRE WEATHER... .KEY MESSAGES... Updated at 1046 AM MDT Thu Jul 24 2025 - Warming and mainly dry weather through Saturday with isolated storms favoring the Sacramento mountains and eastern areas. - Moisture starts to increase Sunday through Tuesday with more widespread thunderstorm activity. - The flash flooding threat returns Monday through Wednesday as a monsoonal plume sets up over the area. Increased moisture will allow temperatures fall to near or below normal. && .DISCUSSION... Issued at 1046 AM MDT Thu Jul 24 2025 Low pressure centered over central California will continue to filter in drier air to the area today. The best moisture will be focused north and east which is where storm activity will be, especially over the Sacramento Mtns. Moisture continues to get scoured out on Friday with some lingering moisture in Hudspeth and Otero counties. CAMs are illustrating storm chances in the same general area but with less moisture for storms to ingest allowing for less intense storms. In addition, with the drier air and lesser storm activity, this will allow for temperatures to increase again tomorrow and through the weekend. Temperatures will be nearing triple digits tomorrow for portions of the lowlands including Deming, El Paso, and the lower valley. If we don't reach triple digits tomorrow, then there's an even better chance on Saturday. Temperatures stay similar on Sunday, perhaps a degree or two "cooler". Minimal storm activity expected Friday and Saturday but better moisture starts to filter in Sunday morning allowing for a more low end monsoon day with scattered storms in the mountains with isolated storms spreading to the lowlands. Above average moisture pushes in Monday and Tuesday as monsoonal flow returns allowing for good storm chances across the area. Storms will be efficient rain makers so localized flash flooding will be possible. High pressure looks to migrate westward which will push the monsoonal plume further west and over AZ with drier and warmer conditions over our area. && .AVIATION... (18Z TAFS) Issued at 1046 AM MDT Thu Jul 24 2025 VFR conditions expected for TAF sites with a continued down tick in storm activity today. Storms will stay focused over the Sacramento Mtns and not expecting it to impact terminals. Can expect light winds out of the southwest becoming light and variable tonight. && .FIRE WEATHER... Issued at 1046 AM MDT Thu Jul 24 2025 Elevated fire danger tomorrow and Saturday for almost all the lowlands except portions of Hudspeth and Otero counties as min RHs will dip to critical thresholds (12-15%). In addition, this drier air that's coming in will help to warm up temperatures back to above average. Our saving grace will be the light winds each afternoon (10-15mph) and the light drainage winds overnight. Better moisture starts pushing in from the southeast Sunday allowing for a bit better thunderstorm chances. Min RHs still at or below critical thresholds Sunday afternoon along and west of the Continental Divide. A good monsoonal tap of moisture will allow for good rain chances across the area starting Monday through Wednesday. Min RHs stay above critical thresholds early next week with values 20-40% in the lowlands and 40-50% in the mountains. && .PRELIMINARY POINT TEMPS/POPS... El Paso 72 99 75 101 / 0 0 0 0 Sierra Blanca 66 93 67 95 / 10 10 10 10 Las Cruces 65 96 67 98 / 0 0 0 0 Alamogordo 67 94 70 97 / 0 10 0 0 Cloudcroft 50 73 52 75 / 10 30 0 10 Truth or Consequences 66 94 67 97 / 0 0 0 0 Silver City 61 89 63 90 / 0 0 0 10 Deming 64 98 66 100 / 0 0 0 0 Lordsburg 65 95 67 96 / 0 0 0 0 West El Paso Metro 72 97 74 99 / 0 0 0 0 Dell City 68 97 70 98 / 10 10 10 10 Fort Hancock 72 99 73 101 / 10 10 10 10 Loma Linda 66 90 68 93 / 0 0 0 0 Fabens 69 97 72 100 / 0 0 0 0 Santa Teresa 69 95 71 98 / 0 0 0 0 White Sands HQ 72 97 74 99 / 0 0 0 0 Jornada Range 66 95 68 97 / 0 0 0 0 Hatch 65 98 67 100 / 0 0 0 0 Columbus 68 98 71 99 / 0 0 0 0 Orogrande 66 94 67 95 / 0 0 0 0 Mayhill 55 84 57 85 / 10 30 0 10 Mescalero 55 84 57 86 / 10 30 0 10 Timberon 55 81 56 83 / 10 20 0 10 Winston 54 87 56 88 / 10 0 0 10 Hillsboro 61 94 64 95 / 0 0 0 0 Spaceport 63 94 65 96 / 0 0 0 0 Lake Roberts 55 89 57 91 / 0 0 0 10 Hurley 61 92 62 93 / 0 0 0 0 Cliff 62 95 64 97 / 0 0 0 0 Mule Creek 60 91 62 93 / 0 0 0 0 Faywood 63 91 64 93 / 0 0 0 0 Animas 65 95 67 96 / 0 0 0 0 Hachita 63 94 65 95 / 0 0 0 0 Antelope Wells 65 94 67 95 / 0 10 0 0 Cloverdale 64 90 65 90 / 0 10 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && FORECASTER...37-Slusher
In the hours before
Special weather statement, Jul 24, 12:37 PM MDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service El Paso TX
1237 PM MDT Thu Jul 24 2025
NMZ414>417-241930-
Otero Mesa NM-East Slopes Sacramento Mountains Below 7500 Feet NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
1237 PM MDT Thu Jul 24 2025
...STRONG THUNDERSTORMS WITH HEAVY RAIN WILL IMPACT NORTH CENTRAL
OTERO COUNTY THROUGH 130 PM MDT...
At 1234 PM MDT, Doppler radar was tracking a cluster of strong
thunderstorms, lined up north to south, along the east slopes of the
Sacramento mountains...over Mayhill, Sacramento, Weed, moving east
at 10 mph.
HAZARD...Heavy rain, with local flooding of streams, arroyos, and
low water crossing are the main threat. In addition,
expect wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible. Flooding of low water crossings, and running of
normally dry streams and arroyos possible.
Locations impacted include...
Timberon, Sacramento, Pinon, Mayhill, Silver Lake, Weed, Elk Silver,
Sixteen Springs, James Canyon, Hay Canyon, Cox Canyon, Avis, Upper
Dry Burnt Canyon, Lower Dry Burnt Canyon, Lower Sixteen Springs
Canyon, Elk Canyon, McDonald Flats, Bell Canyon, Whitetail, and
Miller Flats.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3296 10532 3296 10535 3256 10535 3263 10567
3331 10561 3331 10532
TIME...MOT...LOC 1834Z 270DEG 10KT 3297 10545
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BIRDThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:15 PM MDT | Areal Flood Advisory | EPZ | Otero | 2 hr |
| Jul 24, 12:37 PM MDT | Special Weather Statement | EPZ | Otero | 53 min |
| Jul 24, 12:56 PM MDT | Areal Flood Advisory | EPZ | Otero | 2 hr |
| Jul 24, 2:58 PM MDT | Flash Flood Warning | EPZ | Doña Ana, Sierra | 3 hr |
| Jul 24, 3:16 PM MDT | Areal Flood Advisory | EPZ | Otero, Sierra | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.